Loading...
 

Volume 26, Issue 1, April 2015

Sign in to download the Issue in PDF format.

Mediterr J Rheumatol 2015; 26(1): 70-71
Demyelination and other neurological side effects after anti-TNF-α treatment
Abstract
Tumor necrosis factor (TNF) α inhibitors are an essential therapeutic option for several inflammatory diseases, like rheumatoid arthritis, spondyloarthropathies and inflammatory bowel diseases. As TNFα antagonists have become increasingly utilized, there have been a number of reports of neurological adverse events in patients receiving anti-TNFα therapy. The frequency of central nervous system adverse events after initiation of anti-TNFα therapy is unknown. However, questions have been raised about a possible causal association. Although several hypotheses have been proposed in an attempt to explain the possible relationship between TNFα antagonist and demyelination, none is considered to be adequate. Thus, in this report we deal with the implication of TNFα in multiple sclerosis and we discuss the possible relationship of TNFα antagonist and demyelinating diseases.